Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2001, 5:45 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 3, 2001, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:00 PM CDT | Thunderstorm Wind 50 E | Nashville, TN | Office of Emergency Management reported trees and power lines down across the southern and western part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561 WUUS54 KOHX 032246 SVRBNA TNC037-189-032345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 645 PM CDT * AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF GOODLETTSVILLE...OR ABOUT 11 MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTHWEST OF GOODLETTSVILLE AT 550 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE RURAL HILL...MOUNT JULIET... LAKEWOOD...GREEN HILL AND BELINDA CITY $$ LAT...LON 3636 8697 3612 8693 3605 8634 3626 8619 BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:51 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 3, 2:51 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT SUN JUN 3 2001 CURRENT CONDITIONS... WELL...LATEST SURFACE ANALYSIS HAS WARM FRONT FROM LOW IN SWRN KS TO PNC-TUL-FSM-PBF-TUP-GAD. PRODIGIOUS MCC (NOT MCS) OVER THE SHOW ME STATE TRUCKING E-SE ALONG VERY DIFFLUENT THICKNESS REGIME ALOFT. IF IT CONTINUES (WHICH IT SHOULD TO SOME DEGREE... PROBABLY AS A WEAKENING MCS) IT WILL BRING CATEGORICAL POPS TO THE AREA TONIGHT. ANYWAY...CELLS ARE VERY ELEVATED IN NATURE WITH WFO SGF TEMP/DEW POINT REPORTING 58/55 AND UNO 58/53. WE HAVE ISSUED ABOUT 10 WARNINGS THIS MORNING WITH CELLS HAVE SOME SUSPENDED MID LEVEL CORES...AND SOME BOWING CHARACTERISTICS. TEMPS ARE MAINLY IN 55TO 65 DEGREE RANGE...WITH THICK CI/CS CANOPY. CSV IS WARMER THAN BNA BY 3 TO 4 DEGREES AT NOON. MESOSCALE CONDITIONS... MANY ISSUES HERE. 1ST OF ALL...ELEVATED CAPES ARE 1500-2000 J/KG RANGE OVER MO/AR...SWEATS APPROACHING 400 (BOTH ON SGF AND LIT SOUNDING AT 12Z) AND PRECIP WATER VALUES AROUND 1.5 INCHES BETWEEN SGF AND LIT WHICH IS 150% OF NORMAL. AFTER WEAKENING OF 1ST COMPLEX...STRENGTHENING H8-H9 LOW LEVEL JET THIS EVENING WILL BRING STRONG JUICY 1000-850 THETA E ADVECTION TO FIRE UP ANOTHER COMPLEX BETWEEN EMP-TOP THIS EVENING. DEW POINTS IN THE LOWER TO MID 70S SOUTH OF THE BOUNDARY...CONTRASTING WITH LOW TO MID 50S IN MO/IL/KS. LOOKS THE MAIN THREAT IS WITH LOCALLY HEAVY RAIN...ALTHOUGH SWING AND MID SHIFT WILL HAVE TO MONITOR SHEAR PROFILES. THE NGM AND ESPECIALLY THE ETA HAVE VERY IMPRESSIVE 0-3KM SRH VALES. IF WE CAN GET WE ENOUGH INSTABILITY INTO THE AREA...THE SHEAR PROFILES SUPPORT VERY ISOLATED SUPERCELLS. FLOW ALOFT... THE KEY IS THE 1ST PERIOD OF THE FORECAST IS THE THE MID LEVEL FLOW. WILL THERE BE A FLATTENING OF THE MID LEVEL FLOW...OR WILL IT REMAIN DIFFLUENT ENOUGH TO PUSH FUTURE COMPLEXES E-SE...VERSUS EWD FROM APEX OF LOW LEVEL JET (NERN KS/NWRN MO) SUNDAY NIGHT. LOOKS LIKE THE WARM FRONT WILL ADVANCE TO OUR NRN CWA BY MORNING S NWD ON ALL 3 MODELS...MAJORITY OF PRECIP WITH BE ACROSS NRN CWA. PLAN TO MAKE A NEW ZONE GROUP FOR COUNTIES ALONG AND NORTH OF I40...ESPECIALLY ALONG THE KENTUCKY BORDER. BY MONDAY EVENING...THE WARM FRONT LIFTS COMPLETELY INTO KENTUCKY...AND PLAN ON NO POPS THEN. MODELS... MODELS IN DECENT SYNOPTIC AGREEMENT...WITH THE MAIN CAVEAT THE POSITION OF THE WARM FRONT. THIS WILL GREATLY AFFECT THE QPF AMOUNTS...ALONG WITH THE MID LEVEL FLOW. THIS ETA QPF IS THE FARTHEST SOUTH OF THE 3...AND DEPENDING ON HOW FAR NORTH THE MCS FORMS AND HOW MANY BOUNDARIES HAVE FORMED FROM 1ST MCS...THE QPF IS VERY OBTUSE. MARK ROSES CLIMATOLOGICAL FAVORED THICKNESS...WHICH IS 5692 TO 5738M...INCREASES FROM 5670 TO 5700M. WILL USE THE ETA FOR THE TIME BEING. THE NEXT PROBLEM WITH THE MODELS IS TUE AND WED...WHEREAS ALL 3 MODELS ARE BRINGING UP A MOISTURE FETCH AND VORT MAXES FROM SRN MS INTO WRN TN. WHEN I 1ST SAW THIS ON THE ETA...I WAS GOING TO DISCOUNT THIS. HOWEVER BOTH THE NGM AND AVN HAVE IT TOO. PLAN TO KEEP SCT POPS IN TUESDAY AND WEDNESDAY. TEMPS... TEMPERATURES HAVE BEEN A CHALLENGE THIS AFTERNOON...WITH SHRA/TSRA AND THICK MID AND HIGH DECK OVER TOP. REGARDING TEMPS...TEMPS ARE WAY WAY BELOW GUIDANCE...AND WE HAVE PRECIP AND CLOUD COVER. HOWEVER THE WARM FRONT WILL BE ADVANCING NWD. THUS WILL TAKE 3 TO 5 DEGREES OFF OF THE 330 PM BNA TEMPS AND THAT WILL BE MY LOWS. LOOKED AT FFG AND THE RIVER STAGE AT LOBELVILLE TOO. APPEARS THAT MOST OF THE AREA WILL RECEIVE BETWEEN A HALF AND THREE QUARTERS OF AN INCH THROUGH 12Z MON. EVEN AT 3/4 INCH OF RAIN...RFC SLIDELL SAID IT WOULD REMAIN BELOW FLOOD STAGE. ZONE CHANGES FROM LAST PACKAGE 1) INCREASE POPS TO CATEGORICAL FOR SUNDAY NIGHT 2) INCREASE POPS ACROSS NORTHERN 2 ZONE GROUPS FOR MONDAY MORNING... COORDINATED WITH SDF...PAH...MEM...RFC SLIDELL & RFC WILMINGTON... PRELIMINARY NUMBERS FOR COORDINATIONS PURPOSES ONLY BNA 060/085 068/083 9423 CSV 058/082 064/080 9533 .BNA...NONE. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:28 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 32 min |
| Jun 3, 9:37 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jun 3, 9:47 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 73 min |
| Jun 3, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 61 min |
| Jun 3, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 35 min |
| Jun 3, 11:04 AM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 41 min |
| Jun 3, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.